Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

May 17, 2016Glades County, Hendry County, Florida

NWS Miami, FL issued this special weather statement at May 17, 2016, 10:13 PM EDT for Glades County, Hendry County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 10:13 PM EDT (02:13 UTC)
Expired
May 17, 2016, 11:15 PM EDT
In force
62 min
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Tampa radar (KTBW), 150 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2643 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WWUS82 KMFL 180213
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EDT TUE MAY 17 2016
 
FLZ063-066-069-070-180315-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
1013 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1115 PM
EDT...

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF BRIGHTON SEMINOLE RESERVATION TO NEAR NAPLES PARK...
  AND MOVING EAST AT 10 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...PALMDALE...MONTURA...
  BUCKHEAD RIDGE...AVE MARIA...GOLDEN GATE ESTATES...FELDA...HENDRY
  CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK...MUSE...ORANGETREE...
  PORT LA BELLE...BIG CORKSCREW ISLAND...BRIGHTON SEMINOLE RESERVATION
  AND NORTH NAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2632 8181 2632 8166 2642 8166 2642 8156
      2683 8157 2703 8146 2703 8127 2712 8127
      2712 8117 2720 8117 2719 8091 2714 8087
      2718 8084 2718 8080 2700 8087 2695 8100
      2689 8100 2688 8093 2625 8123 2625 8184
TIME...MOT...LOC 0212Z 271DEG 11KT 2714 8117 2629 8183 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 8:17 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 17, 8:17 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
817 PM EDT TUE MAY 17 2016

.UPDATE...
The MCS over Central Florida will continue to move east into the
Western Atlantic waters through the overnight hours tonight.
This will keep a south/southwest steering flow over South Florida
tonight along with the deep tropical moisture. This weather
pattern will allow for the continuation of the scattered showers
and isolated thunderstorms to affect South Florida through the
overnight hours tonight. Any thunderstorms that do develop over
the area tonight will be capable of producing gusty winds,
frequent lightning strikes, and heavy rainfall.
Therefore...scattered pops will continue over South Florida for
tonight.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /issued 738 PM EDT TUE MAY 17 2016/

AVIATION...
The winds should remain southeast tonight with speeds around 5 mph
before increasing to around 10 knots Wednesday morning. The winds
should then swing more to a south/southwest direction wednesday
afternoon at the taf sites. VCTS will continue at all of the taf
sites tonight into Wednesday due to unstable atmosphere.
The ceiling and vis should remain in the VFR conditions through
Wednesday...but could fall down into IFR conditions when a showers
or thunderstorm moves over the taf sites.

&&
.AVIATION...54/BNB

PREV DISCUSSION... /issued 411 PM EDT TUE MAY 17 2016/

.Unsettled weather to continue into the weekend over South
Florida...

SHORT TERM...
A trough of low pressure over the central united states will move
east into the Eastern United States through Wednesday, as an MCS
over the Eastern United States moves east across Central Florida
and into the Western Atlantic waters. This will allow for a south
to southwest wind flow to remain over South Florida along with the
deep tropical moisture. The short range models keep the PWAT
values in the 2 to 2.1 inches over South Florida through
Wednesday. Therefore, POPS will remain in the scattered to
numerous range over South Florida for this afternoon and again on
Wednesday afternoon with the best coverage over the northern
areas. There could also be some showers overnight tonight over
most of South Florida with even a few thunderstorms along both
coasts due to the deep tropical moisture in place.

The models continue to show that the trough of low pressure over
the Eastern United States will move east into the Western
Atlantic waters late this week, as high pressure builds in behind
over the Eastern United States. This will allow for the steering
flow to become easterly over South Florida. However, the deep
tropical moisture will remain in place leading to scattered to
numerous showers and thunderstorms each day with the best coverage
over the interior areas.

With the very deep moisture in place over South Florida this
afternoon into Wednesday, any thunderstorms that do develop could
produce heavy rainfall. Rainfall amounts of 2 to 4 inches have
fallen already over some interior areas of South Florida from the
storms this afternoon. Additional rainfall amounts of 1 to 3
inches are possible through early this evening with the
thunderstorms, and possible 2 to 4 inches on Wednesday with the
thunderstorms. If these forecast rainfall trends continue in later
forecast, then the midnight shift might have to consider a flood
watch for portions of interior South Florida for Wednesday.

LONG TERM...
The high pressure will not last long over the Eastern United
States, as another trough of low pressure will move east from the
Western United States into the Eastern United States this weekend
into early next week. The long range models are also showing a
surface low developing off the Carolina Coast late this weekend
which in turn will allow for a cold front to develop over the
Southeast United States and move southward into Florida.

This will allow for the steering flow to swing to a south/southwest
direction over South Florida this weekend before going to more of
a westerly direction early next week. Therefore, the deep
tropical moisture will continue over South Florida this weekend
leading to scattered to numerous showers and thunderstorms each
day.

Early next week, the cold front should move southward into South
Florida. This will allow for some drier air to work into the area
from the north early next week, but there could still be some low
level moisture around. Therefore, a chance of showers and a
slight chance of thunderstorms will remain in the forecast for
South Florida for early next week.

MARINE...
The winds will be southerly tonight into Wednesday before going
more easterly late this week. The wind speeds should be 10 to 15
knots through Wednesday before decreasing to 10 knots or less late
this week. This will keep the seas in both the Atlantic and Gulf
waters at 3 feet or less through late this week. The threat of
Rip Currents should remain moderate this afternoon into tonight
before decreasing to a slight risk on Wednesday into late this
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  75  89  75  89 /  70  80  50  50
Fort Lauderdale  77  89  77  89 /  60  80  40  60
Miami            76  90  77  91 /  50  70  30  60
Naples           74  88  74  89 /  40  50  20  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...54/BNB
LONG TERM....54/BNB
Hazardous weather outlook, May 17, 8:27 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
827 PM EDT TUE MAY 17 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181230-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
827 PM EDT TUE MAY 17 2016

...ISOLATED TO SCATTERED STORMS POSSIBLE OVER SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE
ATLANTIC BEACHES THIS MORNING. THE RISK IS FORECAST TO DECREASE
SOME STARTING THIS AFTERNOON AS WINDS DECREASE.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE FORECAST TO CONTINUE
OVER SOUTH FLORIDA TONIGHT...EXCEPT SCATTERED THUNDERSTORMS OVER
THE WATERS. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE
FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF UP TO 45-55 MPH.

FLOODING: LOCALLY HEAVY RAINFALL WITH STREET FLOODING IN POOR
DRAINAGE AREAS IS A CONCERN.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE FORECAST ACROSS SOUTH FLORIDA THROUGH LATE THIS
WEEK AND PROBABLY INTO THE WEEKEND. THE GREATEST CONCENTRATION OF
THUNDERSTORMS WILL BE OVER THE INTERIOR SECTIONS OF THE PENINSULA.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER
40 MPH AND TORRENTIAL RAINFALL. THIS MAY LEAD TO FLOODING OF LOW-
LYING AND POORLY DRAINED AREAS EACH DAY.

THE RISK OF RIP CURRENTS WILL REMAIN LOW ACROSS ALL AREA BEACHES
THROUGH THE REMAINDER OF THE WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, May 17, 4:40 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     6 W HARLEM              26.74N  81.05W
05/17/2016  M49 MPH          HENDRY             FL   MESONET

            A WIND GUST OF 49 MPH WAS RECORDED BY THE FAWN MESONET
            SITE...AIRGL...AT AIRGLADES AIRPORT IN CLEWISTON BETWEEN
            230 AND 245 PM EDT.

0300 PM     MARINE TSTM WIND 12 E LAKEPORT           26.96N  80.94W
05/17/2016  M46 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 40 KTS...OR 46 MPH...WAS REPORTED BY A
            SFWMD MESONET SITE OVER THE WEST END OF LAKE OKEECHOBEE.

0310 PM     HAIL             8 NNE LAKEPORT          27.08N  81.08W
05/17/2016  E0.75 INCH       GLADES             FL   LAW ENFORCEMENT

            SEMINOLE PD REPORTED DIME SIZE HAIL IN BRIGHTON

0312 PM     HAIL             8 NNE LAKEPORT          27.09N  81.07W
05/17/2016  E1.00 INCH       GLADES             FL   LAW ENFORCEMENT

            SEMINOLE PD REPORTED QUARTER SIZE HAIL AT THE CASINO

0315 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N  80.79W
05/17/2016  M40 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 35 KTS...OR 40 MPH...WAS REPORTED BY A
            SWFMD MESONET...SITE LZ40...OVER THE CENTER OF LAKE
            OKEECHOBEE.

0330 PM     MARINE TSTM WIND 6 E BUCKHEAD RIDGE      27.14N  80.79W
05/17/2016  M52 MPH          AMZ610             FL   MESONET

            A SUSTAINED WIND OF 33 KNOTS...OR 38 MPH...WITH A WIND
            GUST OF 45 KNOTS...OR 52 MPH...WAS REPORTED BY A SFWMD
            MESONET SITE OVER THE NORTH END OF LAKE OKEECHOBEE.

0430 PM     FUNNEL CLOUD     18 W WESTON             26.16N  80.68W
05/17/2016                   BROWARD            FL   STORM CHASER

            TWITTER PHOTOS SHOW WALL CLOUD AND FUNNEL CLOUD NEAR
            I-75

&&

EVENT NUMBER MFL1600285 MFL1600287 MFL1600284 MFL1600286 MFL1600288
MFL1600289 MFL1600290

SHAMBURGER
Special weather statement, May 17, 5:32 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT TUE MAY 17 2016

FLZ070-071-073-172230-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND COLLIER COUNTY FL-
532 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR WESTERN BROWARD...SOUTHEASTERN COLLIER AND
NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 630 PM EDT...

* AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING FUNNEL CLOUDS
  ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MICCOSUKEE
  SERVICE PLAZA TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING NORTHEAST AT 30 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2633 8046 2579 8047 2579 8076 2586 8115
      2625 8091
TIME...MOT...LOC 2132Z 239DEG 26KT 2622 8075 2594 8085

ALM
Special weather statement, May 17, 6:28 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT TUE MAY 17 2016

FLZ067-068-071>074-168-172-173-172330-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
628 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR BROWARD...SOUTHEASTERN PALM BEACH AND NORTHERN
MIAMI-DADE COUNTIES UNTIL 730 PM EDT...

* AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM NEAR INTERSECTION ALLIGATOR ALLEY AND
  MIAMI CANAL TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING NORTHEAST AT 15 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL SPRINGS...
  POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD
  BEACH...BOYNTON BEACH...DELRAY BEACH...TAMARAC...MARGATE...LIGHTHOUSE
  POINT...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...OCEAN RIDGE AND MIAMI
  GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2653 8003 2594 8004 2591 8087 2633 8086
TIME...MOT...LOC 2227Z 241DEG 14KT 2618 8061 2595 8085

ALM
Special weather statement, May 17, 8:01 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
801 PM EDT TUE MAY 17 2016

FLZ063-066-180045-
GLADES FL-HENDRY FL-
801 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTH CENTRAL GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 845
PM EDT...

* AT 800 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ORTONA...OR 7 MILES EAST OF LABELLE...
  MOVING EAST AT 5 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...ORTONA...PORT LA BELLE AND LAKE HICPOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2668 8145 2684 8142 2692 8116 2666 8109
TIME...MOT...LOC 0000Z 257DEG 6KT 2676 8132

BAXTER
Special weather statement, May 17, 8:19 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
819 PM EDT TUE MAY 17 2016

FLZ066-067-071-180115-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
819 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...
EASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 915 PM EDT...

* AT 818 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE
  SERVICE PLAZA...OR 29 MILES NORTHEAST OF MONROE STATION...MOVING
  NORTHEAST AT 20 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
  55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
  RESERVATION...MICCOSUKEE SERVICE PLAZA...MILE MARKER 30 ON ALLIGATOR
  ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY...HOLEY LAND WILDLIFE
  REFUGE...LOXAHATCHEE NWR AND WEST BROWARD REC. AREA ON ALLIGATOR
  ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2610 8048 2609 8077 2615 8088 2626 8088
      2626 8089 2655 8064 2638 8030
TIME...MOT...LOC 0018Z 223DEG 16KT 2618 8079

ALM
Special weather statement, May 17, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EDT TUE MAY 17 2016

FLZ063-066-069-070-180315-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
1013 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1115 PM
EDT...

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF BRIGHTON SEMINOLE RESERVATION TO NEAR NAPLES PARK...
  AND MOVING EAST AT 10 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...PALMDALE...MONTURA...
  BUCKHEAD RIDGE...AVE MARIA...GOLDEN GATE ESTATES...FELDA...HENDRY
  CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK...MUSE...ORANGETREE...
  PORT LA BELLE...BIG CORKSCREW ISLAND...BRIGHTON SEMINOLE RESERVATION
  AND NORTH NAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2632 8181 2632 8166 2642 8166 2642 8156
      2683 8157 2703 8146 2703 8127 2712 8127
      2712 8117 2720 8117 2719 8091 2714 8087
      2718 8084 2718 8080 2700 8087 2695 8100
      2689 8100 2688 8093 2625 8123 2625 8184
TIME...MOT...LOC 0212Z 271DEG 11KT 2714 8117 2629 8183

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:01 PM EDTSpecial Weather StatementMFLGlades44 min
May 17, 8:19 PM EDTSpecial Weather StatementMFLBroward56 min
May 17, 9:44 PM EDTAreal Flood AdvisoryMFLGlades, Hendry3 hr
May 17, 10:47 PM EDTSpecial Marine WarningMFL58 min
May 17, 11:05 PM EDTSpecial Weather StatementMFLCollier, Hendry55 min
May 17, 11:31 PM EDTSevere Thunderstorm WarningMFLPalm Beach14 min
May 17, 11:43 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry32 min
May 17, 11:49 PM EDTSpecial Weather StatementMFLPalm Beach56 min
May 18, 12:06 AM EDTSpecial Marine WarningMFL54 min
May 18, 12:08 AM EDTSpecial Weather StatementMFLCollier52 min
May 18, 12:54 AM EDTSpecial Weather StatementMFLCollier66 min
May 18, 1:10 AM EDTSpecial Weather StatementMFLPalm Beach50 min
May 18, 1:36 AM EDTSpecial Weather StatementMFLCollier39 min
May 18, 3:01 AM EDTSpecial Marine WarningMFL89 min
May 18, 3:20 AM EDTSpecial Weather StatementMFLBroward40 min
May 18, 3:25 AM EDTTornado WarningMFLBroward15 min
May 18, 3:57 AM EDTSpecial Weather StatementMFLBroward63 min
May 18, 4:18 AM EDTSpecial Marine WarningMFL57 min
May 18, 4:27 AM EDTSpecial Marine WarningMFL33 min
May 18, 4:53 AM EDTSpecial Marine WarningMFL97 min
May 18, 6:09 AM EDTSpecial Weather StatementMFLPalm Beach36 min
May 18, 6:16 AM EDTSpecial Marine WarningMFL59 min
May 18, 6:56 AM EDTSpecial Marine WarningMFL64 min
May 18, 7:56 AM EDTSpecial Marine WarningMFL64 min
May 18, 1:41 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
May 18, 2:03 PM EDTAreal Flood AdvisoryMFLMiami-Dade117 min
May 18, 2:15 PM EDTSpecial Weather StatementMFLGlades45 min
May 18, 2:24 PM EDTSpecial Marine WarningMFL66 min
May 18, 2:25 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 18, 2:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 18, 3:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
May 18, 3:24 PM EDTSpecial Marine WarningMFL51 min
May 18, 3:25 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
May 18, 3:29 PM EDTSpecial Marine WarningMFL46 min
May 18, 3:37 PM EDTSevere Thunderstorm WarningMFLBroward, Collier23 min
May 18, 3:44 PM EDTSpecial Weather StatementMFLPalm Beach46 min
May 18, 3:56 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 18, 3:58 PM EDTSevere Thunderstorm WarningMFLBroward32 min
May 18, 4:11 PM EDTSevere Thunderstorm WarningMFLPalm Beach23 min
May 18, 4:19 PM EDTSpecial Weather StatementMFLBroward, Palm Beach41 min
May 18, 4:24 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 18, 4:25 PM EDTSpecial Marine WarningMFL35 min
May 18, 4:28 PM EDTSpecial Weather StatementMFLBroward62 min
May 18, 4:36 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
May 18, 4:40 PM EDTSpecial Weather StatementMFLGlades50 min
May 18, 4:47 PM EDTAreal Flood AdvisoryMFLPalm Beach118 min
May 18, 4:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 18, 5:01 PM EDTSpecial Marine WarningMFL44 min
May 18, 5:10 PM EDTSpecial Weather StatementMFLCollier50 min
May 18, 5:11 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach19 min
May 18, 5:42 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
May 18, 6:14 PM EDTSpecial Weather StatementMFLHendry46 min
May 18, 6:46 PM EDTSpecial Marine WarningMFL44 min
May 18, 7:16 PM EDTAreal Flood AdvisoryMFLGlades3 hr
May 18, 7:37 PM EDTSpecial Weather StatementMFLGlades23 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.